MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B422
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.The actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch qbbldu, batch qbbldx and batch qeball.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent please provide the patient's demographic information including gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? was there only 1 device with loss of suture needle during the initial procedure? the lot number for the 1 device that had an issue was reported as an unknown lot number with possible lot numbers of qbbldu, qbbldx and qeball.Is this correct? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? did the needle pull off the suture or did the needle break? was the entire needle removed from the patient during the initial procedure? was there any additional tissue damage as a result of looking for/removing the needle from the patient during the procedure? did the patient undergo a second procedure to remove the needle? does the needle/any part of the needle remain retained in the patient's tissue? if retained, is it the whole needle, more than half the needle, or less than half the needle? if retained, where is it located/in what structure? if retained, are there plans for removal of any remaining fragments? if retained, were there any patient consequences? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a prostatectomy on (b)(6) 2021 and a barbed suture was used.During the procedure, there was a loss of suture needle in the tissues during reconstruction of a vesicourethral anastomosis.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/19/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, type of investigation additional information: d4, h4, h6: the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch: qbbldu, mfg.Date: 2/25/2020, exp.Date: 1/31/2022.Batch: qbbldx, mfg.Date: 2/25/2020, exp.Date: 1/31/2022.Batch: qeball, mfg.Date: 5/4/2020, exp.Date: 4/30/2022.In addition, a review of the batch manufacturing records for the possible batch numbers: qbbldu, qbbldx, and qeball were conducted and the batches met all finished goods release criteria.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 3-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13536418
Report Number2210968-2022-01060
Device Sequence Number19843417
Product Code NEW
UDI-Device Identifier10705031235939
UDI-Public10705031235939
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B422
Device Catalogue NumberSXPP1B422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/26/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexUnknown